Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 14, NWS Milwaukee, WI

November 20, 2017

NWS Milwaukee, WI issued this gale warning at Nov 20, 2017, 7:24 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2017, 7:24 PM CST (01:24 UTC)
Expired
Nov 21, 2017, 2:00 AM CST
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

500 
WHUS73 KMKX 210124
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 PM CST MON NOV 20 2017

...STRONG SOUTHWEST WINDS TONIGHT TURNING NORTHWEST TUESDAY 
MORNING...

LMZ646-210930-
/O.UPG.KMKX.SC.Y.0099.000000T0000Z-171122T0000Z/
/O.NEW.KMKX.GL.W.0014.171121T0124Z-171121T0800Z/
/O.NEW.KMKX.SC.Y.0100.171121T0800Z-171122T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
724 PM CST MON NOV 20 2017

...GALE WARNING IN EFFECT UNTIL 2 AM CST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 2 AM TO 6 PM CST TUESDAY. 


* WINDS: SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE GUSTS TO 
  35 KNOTS INTO EARLY MORNING. THEN WINDS BECOMING NORTHWEST 20 TO
  30 KNOTS TUESDAY. 
  

* WAVES: 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-210930-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-171122T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
724 PM CST MON NOV 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  THROUGH LATE TONIGHT. WINDS BECOMING NORTHWEST 20 TO 30 KNOTS
  TUESDAY. WIND GUSTS WILL APPROACH GALE FORCE THROUGH LATE 
  TONIGHT. 

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 20, 3:15 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 20, 3:15 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
315 PM CST Mon Nov 20 2017

.SHORT TERM...

Tonight and Wednesday... Forecast confidence is high.

Gusty southerly winds will persist through the evening hours and
finally diminish overnight. A cold front will drop through
southern WI Tue morning as low pressure tracks across southern
Ontario. The front will move through dry, although expect some
lower clouds around through the morning. Gusty northwest winds
will ensue in the wake of the front during daylight hours on Tue.
Temperatures will remain steady in the lower 30s northwest of
Madison and fall through the day in southeast WI.

Quiet weather is expected Wednesday, with lighter winds and
continued cooler temperatures.

.LONG TERM...

Thanksgiving through the weekend... Forecast confidence is high.

There are hints that warm advection could lead to some light
precip such as freezing drizzle Wed night, but the better chance
of this happening is over northern WI given the depth of the low
level dry air in our area. The chance is very low, so no mention
in forecast at this time.

Another dry surface front will swing through southern WI on
Thursday, but this will have much lighter winds associated with it
than Tuesday's front (tomorrow).

Then warmer air will stream into southern WI on Friday on gusty
southerly winds ahead of a more potent system. Temperatures in the
50s look likely and there's a chance for some 60s. Rain is
expected in the wake of the cold front Fri afternoon/evening.
There is a chance that the upper trough could linger longer and
rain could transition to light snow early Saturday morning.

Quiet weather in the forecast for next weekend.

&&

.AVIATION(18Z TAFS)...

Southwest winds just above the surface ramp up to around 50 knots
early this evening. These diminish somewhat during the overnight
hours, so outlined this period of LLWS in TAFs. Gusty northwest
winds expected Tuesday in wake of a cold front.

&&

.MARINE...

Small craft advisory in effect for 15 to 25 kt winds with gusts
to 30 knots today through Tue afternoon. Strongest low level
southerly winds expected to be this afternoon into the evening.
Possible a few gusts could reach Gale levels. Strong cold front
will pass across the near shore waters Tuesday morning resulting
in the winds shifting to the northwest and strengthening once
again after a brief 1-2 hour lull.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 6 PM CST Tuesday for LMZ643>646.

&&

Tonight/Tuesday and Aviation/Marine...Cronce
Tuesday Night through Monday...Cronce
Hazardous weather outlook, Nov 20, 3:18 PM CST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
318 PM CST Mon Nov 20 2017

WIZ046-047-051-052-056>060-062>072-211200-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
318 PM CST Mon Nov 20 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-211200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
318 PM CST Mon Nov 20 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Small Craft Advisory is in effect through tonight due to
gusty southwest winds ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory is in effect Tuesday. Southwest winds will
become northwest Tuesday morning.

Small craft conditions will be possible at times Thursday through
Saturday night.

Cronce

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 7:24 PM CSTSmall Craft AdvisoryMKX26 hr

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.